MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012275-12
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Codes Embolism (1829); Myocardial Infarction (1969); Pulmonary Edema (2020)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effects of myocardial infarction and embolism are listed in the trek rx and mini trek rx coronary dilatation catheter instructions for use as known patient effects of coronary procedures.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy and/or other devices resulted in the reported difficult to advance and the reported difficult to remove.During removal manipulation of the device/interaction with the previously deployed 3.0x33mm xience sierra stent resulted in the reported balloon material separation/ material rupture.The reported difficulties possibly contributed to the reported patient effects; however a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat an occluded lesion located in the proximal left anterior descending (plad), left main (lm) and left circumflex coronary (lcx) arteries.A 3.0x33mm xience sierra stent was implanted in the lcx.Kissing balloon was then to be performed.A 3.25x12mm trek balloon was advanced with slight resistance into the lcx.When the 3.5x12mm trek balloon was placed in the lm/plad, there was slight movement of the balloon in the lcx.An attempt was made to remove the balloon from the lcx, but it was stuck.Trouble shooting was performed and the balloon was removed with resistance, and once removed, it was noted that the balloon was torn and the lcx was occluded.Optical coherence tomography (oct) was performed and a piece of balloon was noted attached to the 3.0x33mm xience sierra stent in the lcx.The piece of the balloon was not able to be removed and remains in the patient.The patient experienced an acute myocardial infarction and acute lung edema and was transferred to the intensive care unit and placed extracorporeal membrane oxygenation (ecmo).No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10932260
Report Number2024168-2020-10087
Device Sequence Number16371253
Product Code LOX
UDI-Device Identifier08717648138492
UDI-Public08717648138492
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1012275-12
Device Catalogue Number1012275-12
Device Lot Number90207G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.00X33MM XIENCE SIERRA DES; 3.5X12MM TREK BALLOON
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;